british council ielts
english language schools
teaching english
UECA: University English Centres Australia

why you

in oxford

language english

jobs australia






english course online

scotland


Survival of the Fittest
PD Fest, Melbourne, 4 August 2018



University English Centres Australia (UECA) and Monash College present the UECA PD Fest Melbourne 2018.

This full day of professional development includes an opening keynote address and a selection of 40-minute presentations or workshops. There will be a book exhibitor space, morning and afternoon refreshments and lunch, as well as networking opportunities.


The host institution is Monash College in Melbourne.


This year’s Melbourne UECA PD Fest entitled “Survival of the Fittest”. The theme is one of innovation and change – becoming faster, leaner and fitter to survive in an increasingly competitive global market for English Language Teaching and Higher Education.

The PD Fest is divided into five streams which are outlined below.

Technology
We need to keep up to date with an increasingly tech-savvy student cohort, we need to understand how learners engage with digital platforms and how we might tap into their online interests and habits to help them further their language skills. We need to know how technology might support face to face learning or even replace it. We need to know technology might make a teacher’s life easier, how it might make them more efficient and how it might enable them to increase the impact of their teaching.

Well-being and resilience
With growing awareness of the pressures for today’s students comes the responsibility to develop systems and processes that support them through the challenges of international education. We need to help them develop resilience, help them cope with their new found independence, connect with communities and support groups and manage the fear of failure. We need to help them help themselves and promote the importance of well-being for their studies in Australia.

Student Experiences
Students’ lives are full of rich possibilities and a myriad of different opportunities. We need to develop experiences that engage our learners and motivate them. We need to provide ideas and activities that can compete successfully with all the other demands on a student’s time.

Curriculum
Students are increasingly aware of the need for specific skills and knowledge to enable them to meet the challenges of studying in higher education and succeeding in their careers. Curriculums and courses need to provide clear course outcomes and meet strict assessment targets while providing motivating and engaging learning.

Diversity
Education increasingly has moved away from a one-size-fits-all approach and seeks to welcome and promote diversity. It needs to provide opportunities that encourage all students to feel included, to feel they are encouraged to participate and supported to succeed.



The best presenter, as voted by all participants, will receive up to $1000 towards costs of presenting this session at the UECA PD Fest in Adelaide on Saturday November 3, 2018.



UECA holds a number of PD Fests per year.
NEAS is proud to be the Principal Sponsor of these PD Fests.

ueca



WE WOULD LOVE TO HEAR YOUR FEEDBACK


Date: Saturday, 4 August, 2018

Time: 10.00am – 4.00pm (9:30am Registration)

Place: Monash College
222 Bourke St
Melbourne VIC 3000

Cost: $70 for teachers

Registration: Registrations are limited to 160 teachers and presenters.

Bulk registrations are available for bookings of 5 or more.
Please contact Margaret Miller to organise:

ma.miller@westernsydney.edu.au.



WE WOULD LOVE TO HEAR YOUR FEEDBACK


Program


Time Events
9:30 - 10:00
(30 mins)


Registration

10:00 - 10:15 (15 mins)

Welcome - Callum Cowell
(UECA/University of Western Australia)


Video - Welcome


10:15 - 11:00 (45 mins)

Plenary – Professor Zlatko Skrbis
Senior Pro Vice-Chancellor (Academic), Monash University

Focus Education: 2018 and beyond - Responding to a changing world of work

Room: Plenary Space 4th Floor, Monash College, 222 Bourke St


Video - Full Presentation


Download Presentation - PPT

11:05 - 11:25
(20 mins)

Morning Tea

THEMES Technology

Student
Experience
Curriculum

Diversity

Technology

ROOMS Room 4.02 Room 4.03 Room 4.04 Room 4.05 Room 4.06
Session 1
11:30 - 12:10
(40 mins)

Session 1A
Darren Brookes
(NEAS)

Connecting digitally: Using the Canvas LMS and social media to engage ASEAN research grant recipients online


Video - Meet the Presenter


Download Presentation Notes - PPT

Session 1B
Nancy Stephan
(Deakin University)

Teaching vocabulary through song


Video - Meet the Presenter


Download Presentation - PDF

Session 1C
Leesa Horn and Sarah Sim
(Deakin University)

The design and delivery of English for Specific Purposes (ESP) courses

Session 1D
Mary Brennan
(Central Queensland University

How many sides to a triangle?


Video - Meet the Presenter


Download Presentation - PPT

Session 1E
Joe O'Brien and Luke Eastman
(University of Adelaide College)

Enhancing learning with online tools


Video - Full Presentation



Video - Meet the Presenter


Download Presentation - PDF

Session 2
12:15 - 12:55
(40 mins)

Session 2A
Julian Savage
(REW (RMIT), University of Melbourne)

How to teach digital literacy


Video - Meet the Presenter


Session 2B
Julia Gardiner
(Swinburne University English Language Centre)

Using poetry and creative writing to enhance speaking skills utilising student produced audio


Video - Meet the Presenter


Download Presentation - PDF

Session 2C
Bridget O'Leary and Tim Strode
(Monash College)

Socratic Circles


Video - Meet the Presenter


Download Presentation - PDF

Session 2D
Jason Hughes
(UOW College, University of Wollongong)

The primal imagen and second language acquisition: using dual-coding theory and cognition to improve pronunciation in L2 English and Spanish


Video - Full Presentation



Video - Meet the Presenter


Session 2E
Louise Noell and Natalia Soeters
(University of Newcastle)

A practical, beginners’ guide to making videos for the classroom


Video - Meet the Presenter


Download Presentation - PPT

12:55 - 13:35
(40 mins)
Lunch

Session 3
13.40 - 14:20
(40 mins)

Session 3A
Thanh Thao (Rianna) Bui
(Trinity College and CQUEnglish)

Padlet - A game changer in EAP practice and beyond


Video - Meet the Presenter


View Presentation - Padlet

Session 3B
Athanassia Iosifidou
(Hawthorn-Melbourne)

Creating successful student engagement programs

View Presentation - Prezi

Session 3C
Thuy Ngoc Dinh
(Monash College)

Intercultural activities in EAP/ESP for academic success and community engagement


Video - Meet the Presenter


Download Presentation - PDF

Session 3D
Louise Pavey
(The University of Newcastle Language Centre)

Rhythm Activities to Reboot, Re-energise and Revitalise Your Students

Session 3E
Mark Broadbent and Lyndon de Valle
(UNSW Global)

Widescreen Feedback: Engaging Students with Video Technology


Video - Meet the Presenter


Download Presentation - PPT

Session 4
14:25 - 15:05
(40 mins)

Session 4A
Tegan McCarthy
(Discover English)

Rainbow Connections

Download Presentation - PPT

Session 4B
Shawna Lavis
(Victoria University)

Mentor Programs and Student Engagement

Download Presentation - PDF

Session 4C
Sarah Chamberlain (CQU English)

The Pencil Case Challenge


Video - Meet the Presenter


Session 4D
Anne Burnett
(University of Newcastle)

The Evolution of the Student Experience Passport


Video - Meet the Presenter


Download Presentation - PDF

Session 4E
Ashley Carmody
(La Trobe Melbourne)

[REC] Using personalised welcome videos to generate [R]apport, [E]ngagement and interactive [C]ommunities of practice in blended language learning environments

15:05 - 15:25
(20 mins)

Afternoon Tea

15:30 - 16:00
(30 mins)

NEAS Plenary - Ana Bratkovic, NEAS


Video - Closing Plenary



Room: Plenary Space 4th Floor, Monash College, 222 Bourke St

16:00 - 17:00
(60 mins)
Social Event




WE WOULD LOVE TO HEAR YOUR FEEDBACK


 

 

Survival of the Fittest
PD Fest, Melbourne, 4 August 2018
proudly sponsored by:


sydney


ueca


sydney




UECA gratefully acknowledges the support of English Australia for this event.